Nausea and pain often go hand-in-hand. Certain painful conditions can cause nausea, and a lot of prescription pain drugs can also result in feelings of nausea and vomiting. In this article, we will talk about the ways in which nausea and pain interact and how you can effectively identify and treat these symptoms.
There are several common pain conditions and injuries that can come with both pain and nausea. Here are a few examples:
These are just a few of many possible culprits when a patient is experiencing pain and nausea in tandem. Because pain and nausea can indicate so many different conditions, your physician will try to narrow down a diagnosis by performing a physical exam, looking at your medical history, and possibly ordering diagnostic tests like blood draws, x-rays, or injections.
Nausea and vomiting is also a common side effect of many prescription pain pills. Every patient’s body reacts differently to certain drugs. One person may feel nauseous after taking a certain drug, while another person may feel just fine. There are many factors at play including the patient’s medical history, lifestyle, and any other medications they are taking. Preventing the nausea may involve decreasing the dosage, or trying alternative pain meds.
If you are experiencing nausea and pain at the same time, whether due to an injury, pre-existing condition, or as the result of pain medication, contact a pain management specialist to set up an appointment. The experienced pain doctors at Advanced Spine & Pain Clinics of MN can help get to the bottom of what’s causing the nausea, and offer methods for treating the underlying condition. Contact us today to set up your appointment and get back to living your life to the fullest, pain free!